Going on HRT

I’ve been struggling with a deep and persistent depression as of late.   I have brief periods where I feel a little better, but mostly I don’t give a fuck about anything including myself.  I would quit taking my meds entirely if the Valkyrie didn’t make me.  I’ve given up.  I don’t care anymore.

My therapist and the Valkyrie think I should try a low dose of testosterone.  I’ve been resistant to the idea, but apparently low doses can be helpful for dealing with dysphoria (including dysphoria-caused depression) without me turning into Buck Angel.  Therapist has had some trans clients go on small doses to achieve androgyny, which appeals to me.  I’ve always wanted to be on the masculine side of androgynous in the way I look.  So maybe that could work.

If it doesn’t work, T only lasts 8 days in the body, so if I went off it I’d be back to my former self in a week.  So the risk isn’t too terrible.  I’m nervous as fuck, but it seems like a reasonable option and I’d be lying if I said I wasn’t a little excited.

I wanted to make the appointment today, but the doctor’s office closes early on Fridays.  So I’ll call Monday morning.  I’ll actually be at her office Wednesday with the Valkyrie, so maybe I’ll ask her to just send in the prescription — we’d already done an HRT consultation a couple of months ago, and she should still have my therapist letter on file.  Wish me luck.

2 thoughts on “Going on HRT

  1. janitorqueer

    Super exciting! Just want to help steer you a little, where you say T lasts 8 days in the body, so you could be back to your former self in a week…

    That is potentially true, but does depend on the dosage + time + your unique reaction to T. So, say you went on a low dose for 6 months and went through some masculinizing changes such as vocal drop and body hair growth. Some of those changes are not reversible. There is some bend-ability with it – like, your voice may revert back a little bit, your body hair may thin back out somewhat; all depends on genetics, how far along the changes are happening, etc.

    But, all the changes happen so slowly (especially with a low dose) that you will have plenty of time to think and process as you go!

    I’m on such a low dose that I’ve barely seen any changes at all, even after a year and a half on T…

    Good luck on your journey!

    Reply
    1. alex

      Thanks for the support! I should have clarified in my post — I meant being back to my former self if I went off it shortly after starting it. If, like, three days in I had some kind of weird mental health issue because of it I could just stop it. Thanks again.

      Reply

Leave a Reply

Your email address will not be published. Required fields are marked *